Acne is a common skin condition among teens and adults. Although a pimple every now and then is no big deal, severe acne can lead to social isolation, depression, and a number of other serious problems.
While over-the-counter and prescription creams and lotions may work for some acne sufferers, they may be ineffective for others. When they aren’t working, a doctor or dermatologist may recommend accutane.
Accutane is a potent drug that has been proven to successfully treat severe acne. In most cases, patient can enjoy great results from accutane after 4 to 6 months. However, sometimes, they’ll need to take the drug for longer.
Although accutane can be life-changing and improve the quality of life of many patients, it can also leave them with serious side effects. Some of these side effects include dry skin, cracked lips, irritated eyes, temporary hair thinning, and joint pain.
Recently, Mile High Smiles has heard a few patients on accutane ask us whether the drug may cause dry mouth and dry tongue. The answer to this question is yes, accutane can lead to dry mouth and dry tongue.
If you are coping with this issue, we suggest using sugarless candy or gum to find relief. Placing ice cubes in your mouth or using a saliva substitute may help as well. In the event your dry mouth and tongue persists for several weeks, it’s wise to visit a dentist.
Contact Mile High Smiles
For more details on accutane and how it affects the mouth and tongue, call our office today at 303-232-1830.